Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 25, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 26, 2016, 2:53 PM CDT for New Madrid County, Stoddard County, Missouri; Fulton County, Hickman County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 2:53 PM CDT (19:53 UTC)
- Expired
- May 26, 2016, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fulton County, KY, Hickman County, KY, New Madrid County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 84 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:15 PM CDT | FLASH FLOOD | Clinton, KY | FLASH FLOODING REPORTED ALL AROUND THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2276 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
667
WGUS53 KPAH 261953
FFWPAH
KYC075-105-MOC143-207-262300-
/O.NEW.KPAH.FF.W.0025.160526T1953Z-160526T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
253 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FULTON COUNTY IN WESTERN KENTUCKY...
HICKMAN COUNTY IN WESTERN KENTUCKY...
NEW MADRID COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHERN STODDARD COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 600 PM CDT
* AT 252 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA, OR PARTS OF THE WARNED AREA,
WITH ADDITIONAL HEAVY RAINS INCOMING. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SIKESTON...DEXTER...PORTAGEVILLE...NEW MADRID...FULTON...HICKMAN...
BERNIE...CLINTON...LILBOURN...CLARKTON...GIDEON...MOREHOUSE...PARMA...
MATTHEWS...MARSTON...ESSEX...HOWARDVILLE...RISCO...FISK AND CANALOU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3643 8972 3639 8975 3639 8997 3663 8996
3663 9015 3683 9022 3687 8952 3656 8926
3666 8916 3674 8920 3675 8913 3679 8911
3677 8882 3650 8881 3651 8932 3646 8946
3650 8953 3643 8955 3636 8951
$$1 follow-up statement
072
WGUS73 KPAH 262300
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
600 PM CDT THU MAY 26 2016
KYC075-105-MOC143-207-262306-
/O.EXP.KPAH.FF.W.0025.000000T0000Z-160526T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON KY-HICKMAN KY-NEW MADRID MO-STODDARD MO-
600 PM CDT THU MAY 26 2016
...THE FLASH FLOOD WARNING FOR FULTON...HICKMAN...NEW MADRID AND
SOUTHERN STODDARD COUNTIES WILL EXPIRE AT 600 PM CDT...
OFFICIALS IN HICKMAN AND FULTON COUNTIES...WHERE THE HEAVIEST RAINS
HAVE FALLEN...REPORTED THAT FLOOD WATERS HAVE RECEDED SUFFICIENTLY
TO ALLOW THE WARNING TO EXPIRE. SHOWERS AND A FEW THUNDERSTORMS WILL
CONTINUE OVER NEW MADRID COUNTY FOR AN HOUR OR SO..BUT THEY SHOULD
NOT BE STRONG ENOUGH TO POSE A FLASH FLOOD THREAT.
LAT...LON 3643 8972 3639 8975 3639 8997 3663 8996
3663 9015 3683 9022 3687 8952 3656 8926
3666 8916 3674 8920 3675 8913 3679 8911
3677 8882 3650 8881 3651 8932 3646 8946
3650 8953 3643 8955 3636 8951
$$
DRSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 26, 12:41 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 26, 12:41 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1241 PM CDT THU MAY 26 2016
.UPDATE...
Updated aviation section for 18z taf issuance
&&
.MESOSCALE DISCUSSION...
Issued at 1110 AM CDT Thu May 26 2016
Mesoscale update for convective trends... The convective complex
continues to sink slowly south and east across the forecast area.
The outflow boundary along the leading edge has been making good
eastward progress across the Wabash Valley. However, the trailing
end of the boundary has become elongated east to west over southeast
Missouri. There is some concern that the trailing end of the
boundary will slow or stall over se Missouri and extreme sw Kentucky
this afternoon. This would allow storms to repeatedly train along
and north of the boundary, fed by a very moist southwest low-level
flow of 70 degree dew points. WPC mesoscale precip discussion 239
focuses on this region very well. A Flash Flood Watch is being
considered for much of the mpd area.
&&
.SHORT TERM...(Today through Saturday night)
Issued at 124 AM CDT Thu May 26 2016
High confidence in scattered thunderstorms in the short term.
The models are in fair agreement with their solutions through the
short term. Basically warm or slightly above normal with scattered
thunderstorms. The main weakness will be with spatial and temporal
parameters of the storms. The models both short and medium range
do not have a good handle on timing or location with too much
precip at initiation. The common strength or persist solution
continues to be a southwest flow with weak perturbation in the
flow. Also they agree that at least in the short term the best
chance of storms remains west of the Mississippi River today and
northwest of the Ohio River after today. This is mainly due to the
upper ridge to our southeast which will mitigate chances and qpf
especially in the Pennyrile region. However that does not in any
way preclude rain in that area...mainly less chance and less
coverage. There is ample instability for an isolated strong or
severe thunderstorm but the moisture is limited to the lower
levels. This may not seem apparent with PW's >1.5 but aloft it is
very dry. The Pacific connection the models were forecasting for
this period last week did not materialize.
.LONG TERM...(Sunday through Thursday)
Issued at 124 AM CDT Thu May 26 2016
Above average confidence that the long term period will be wet, but
below average confidence when the precipitation will occur due to
model differences.
Warm and humid conditions will continue through the long term. The
main forecast challenge continues to lie with precipitation
probabilities and timing of such. Deep-layer southwest flow will
decrease over the remainder of the holiday weekend as mid level
ridging takes place. As a result, the flow pattern will become weak
by Memorial Day. There will likely be a corresponding decrease in
convective coverage over the latter part of the holiday weekend as
the flow weakens.
Precipitation coverage through most of the period will be dependent
on mesoscale features such as outflow boundaries and/or convectively-
induced vorticity centers. Given the lack of model skill at longer
time ranges with such features, the forecast will continue with
generally 20 to 40 percent chance pops. Given the moist environment
and rather high PWAT values, locally heavy rain is likely in any
thunderstorms that do manage to form.
By the end of the period the rather stagnant pattern begins to break
down as a progressive system emerges from the plains giving the best
chances for precipitation in the long term period.
High temperatures in the long term period will generally top out in
the mid 80s with overnight lows bottoming out in the low to mid 60s.
&&
.AVIATION...
Issued at 1240 PM CDT Thu May 26 2016
Line of thunderstorms extended from kowb southwest to just north
of kpah, then west across kcgi as of 1730z. Cigs and vsbys will
continue to improve at kevv/kowb this afternoon in the wake of the
line. Gusty winds and locally LIFR conditions are likely at
kpah/kcgi through mid afternoon. Once the slow-moving squall line
exits those sites, a few hours of moderate rain are expected.
Winds will be highly variable and gusty near all storms today.
Generally vfr conditions are forecast tonight with southerly winds
around 5 to 10 knots. More rain and storms are likely to arrive on
Friday. Current first estimate is that they will arrive in the
morning at kpah/kcgi, but later in the day at kevv/kowb.
&&
.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch until 8 PM CDT this evening for ILZ084>094.
MO...Flash Flood Watch until 8 PM CDT this evening for MOZ076-086-087-
100-107>112-114.
IN...None.
KY...Flash Flood Watch until 8 PM CDT this evening for KYZ001>017-021-
022.
&&
MESOSCALE...MY
SHORT TERM...KH
LONG TERM...JP
AVIATION...MYHazardous weather outlook, May 26, 3:25 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 325 AM CDT THU MAY 26 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 325 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS WILL BE POSSIBLE TODAY AND TONIGHT...LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ALMOST DAILY CHANCES FOR THUNDERSTORMS ARE FORECAST FOR ALL OR PART OF THE AREA THROUGH EARLY NEXT WEEK. HEAVY RAIN AND LIGHTNING SHOULD BE THE PRIMARY STORM HAZARDS. HOWEVER...AN ISOLATED STRONG OR SEVERE THUNDERSTORM CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME BUT SPOTTERS SHOULD STAY TUNED FOR ANY UPDATES TO THE FORECAST.
In the hours before
Local storm report, May 26, 2:19 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
219 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM FLASH FLOOD SCOTT CITY 37.22N 89.53W
05/26/2016 SCOTT MO PUBLIC
WATER AT LEAST ONE FOOT DEEP OVER MULTIPLE ROADS IN SCOTT
CITY...INCLUDING MAIN STREET
&&
BP2Local storm report, May 26, 2:27 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
227 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD 1 SW GORDONVILLE 37.30N 89.69W
05/26/2016 CAPE GIRARDEAU MO EMERGENCY MNGR
COUNTY ROAD 226 IS CLOSED JUST WEST OF HIGHWAY 25 DUE TO
A PIPE WASHED OUT FROM UNDER A ROAD
&&
BP2Local storm report, May 26, 2:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
234 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD 2 SW OAK RIDGE 37.48N 89.76W
05/26/2016 CAPE GIRARDEAU MO EMERGENCY MNGR
WATER OVER ROAD ON HIGHWAY D SOUTH OF INTERSECTION OF
COUNTY ROAD 454
&&
BP2Local storm report, May 26, 2:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
236 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL PADUCAH 37.07N 88.64W
05/26/2016 E0.50 INCH MCCRACKEN KY PUBLIC
&&
BP2Local storm report, May 26, 2:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
246 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD JONESBORO 37.45N 89.27W
05/26/2016 UNION IL EMERGENCY MNGR
WATER SITTING ON MANY ROADS IN TOWN
&&
BP2Local storm report, May 26, 2:50 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD SIKESTON 36.88N 89.58W
05/26/2016 SCOTT MO LAW ENFORCEMENT
SEVERAL ROADS CLOSED IN SIKESTON DUE TO HIGH WATER
&&
BP2The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:29 AM CDT | Flash Flood Watch | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 6 hr |
| May 26, 12:10 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 35 min |
| May 26, 12:18 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 42 min |
| May 26, 12:29 PM CDT | Flash Flood Warning | PAH | Cape Girardeau | 3 hr |
| May 26, 12:50 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 25 min |
| May 26, 1:17 PM CDT | Flash Flood Warning | PAH | Scott | 3 hr |
| May 26, 1:40 PM CDT | Flash Flood Warning | PAH | Bollinger, Carter, Stoddard, Wayne | 3 hr |
| May 26, 2:21 PM CDT | Flash Flood Warning | PAH | Mississippi | 3 hr |
| May 26, 4:22 PM CDT | Flash Flood Warning | PAH | Scott | 113 min |
| May 26, 11:37 AM CDT | Special Weather Statement | PAH | Daviess | 23 min |
| May 26, 1:46 PM CDT | Flash Flood Warning | PAH | Ballard, McCracken | 3 hr |
| May 26, 2:29 PM CDT | Severe Thunderstorm Warning | PAH | Hickman | 31 min |
| May 26, 2:34 PM CDT | Flash Flood Warning | PAH | Graves | 3 hr |
| May 26, 3:10 PM CDT | Flash Flood Warning | PAH | Calloway | 3 hr |
| May 26, 3:23 PM CDT | Special Weather Statement | PAH | Calloway, Trigg | 37 min |
Nearby
Flash Flood Warnings in Missouri, 2016Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.